Alert archive / Kansas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 125, NWS Dodge City, KS

June 22, 1995Kearny County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 22, 1995, 5:31 PM CDT for Kearny County, Kansas. It was in force for 44 min.

The area

The counties it named.

The facts

Issued
Jun 22, 1995, 5:31 PM CDT (22:31 UTC)
Expired
Jun 22, 1995, 6:15 PM CDT
In force
44 min
Issued by
NWS Dodge City, KS
Area
Whole counties

County Kearny County, KS

The radar

The Dodge City radar (KDDC), 122 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 1995-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 173 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 1995-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
173 J/kg
Mixed-layer CIN
-270 J/kg
Mixed-layer LCL
1472 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KDDC 222233 RRA
SVRDDC
KSC093-222315-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
531 PM CDT THU JUN 22 1995
 
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  615 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHWEST KANSAS
 
   ...EASTERN KEARNY COUNTY
 
RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTHWEST OF LAKIN. THIS
STORM WAS MOVING TO THE NORTH NORTHEAST AT 20 MPH. THIS STORM IS CAPABLE
OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER ALONG WITH HEAVY RAIN AND
GUSTY WINDS.
 
GERARD
 
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM DANGEROUS WEATHER
IN A STRONG BUILDING.  DAMAGING WIND...LARGE HAIL...VERY HEAVY
RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE
THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:16 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Jun 22, 3:16 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
315 PM CDT THU JUN 22 1995

PBLM TNGT WL BE CNVCTN. ATTM ADAP PARAMETERS SHOW FOCUS AREA OVR E CO
N OF SFC LOW BUT LOW SHD SINK SE TNGT AS FNT PUSHES IN FM NW THUS XPCT
EVNG DVLPMT TO MOVE ACRS RGN WITH LIKELY POPS IN ALL BUT FAR ERN ZNS.
MSWIS SHWG DRY SLOT ROTATING ACRS E CO ATTM WHICH SHD ENHANCE CU FIELD
ALREADY IN E CNTRL AND NE CO TO START THE SHOW. PER GDA PRFLR VERTICAL
PROFILEp RMNS FAVORABLE FOR HVY RAINERS THO DRY SLOT MAY HELP PRODUCE
SOME MULTICELL DVLPMT SO SOME HAIL AND WIND A POSSIBILITY. FOR TEMPS...
FWC VALUES REASONABLE WITH ONLY MINOR TWEEKS.

JOHNSON

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:49 PM CDTSevere Thunderstorm WarningDDCKearny41 min
Jun 21, 8:55 PM CDTSevere Thunderstorm WarningDDCStanton50 min
Jun 22, 6:13 PM CDTSevere Thunderstorm WarningDDCKearny47 min
Jun 22, 6:58 PM CDTSevere Thunderstorm WarningDDCKearny62 min

Nearby

Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.